Alert archive / Vermont / Wind Advisories in 2006
Wind Advisory 9, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Apr 23, 2006, 8:21 AM EDT for Bennington County, Windham County, Vermont. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2006, 8:21 AM EDT (12:21 UTC)
- Expired
- Apr 23, 2006, 5:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Albany, NY
Counties Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 106 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 0.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 760 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 231221 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 821 AM EDT SUN APR 23 2006 VTZ013-014-232100- /O.NEW.KALY.WI.Y.0009.060423T1221Z-060423T2100Z/ BENNINGTON-WESTERN WINDHAM- INCLUDING THE CITIES OF...BENNINGTON...JACKSONVILLE...NEWFANE 821 AM EDT SUN APR 23 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY FOR BENNINGTON AND WESTERN WINDHAM COUNTIES IN SOUTHERN VERMONT...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. SOUTHEAST WINDS HAVE INCREASED SIGNIFICANTLY THIS MORNING...AND WILL CONTINUE TO BE LOCALLY STRONG NEAR THE CITY OF BENNINGTON AND ACROSS THE HIGHER ELEVATIONS THROUGHOUT THE DAY. SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED. THE WINDS WILL SUBSIDE BY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Apr 23, 4:55 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Apr 23, 4:55 AM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 455 AM EDT SUN APR 23 2006 .SHORT TERM /TODAY THROUGH MONDAY NIGHT/... A VERY MOIST INFLOW OFF THE ATLANTIC IS ASSOCIATED WITH TOTAL PRECIPITABLE WATER OF 1.6 INCHES ACCORDING TO THE LATEST SATELLITE ANALYSIS. THE NUMERICAL MODELS ARE IN AGREEMENT THAT THERE WILL BE HEAVY RAINFALL CENTERED ON THE HUDSON VALLEY TODAY. RAINFALL WILL BE ON THE ORDER OF ONE TO TWO INCHES. THERE HAS ALREADY BEEN AN INCH TO 2.25 INCHES OF RAINFALL IN THE COUNTY WARNING AREA. THE HEAVIER AMOUNTS OF RAINFALL HAVE BEEN OVER THE MOHAWK VALLEY AND ADIRONDACKS. THERE MAY BE ANOTHER HALF INCH OF RAINFALL IN THE WESTERN PORTION OF THE COUNTY WARNING AREA TODAY. WE DID NOT ISSUE A FLOOD WATCH WITH THE EARLY-MORNING FORECAST AS WE EXPECT THAT RIVERS WILL NOT EXCEED BANKFULL STAGES. THERE WILL BE SHOWERS AROUND TONIGHT...BUT THEY ARE EXPECTED BECOME WIDELY SCATTERED IN MUCH OF THE REGION BY MIDNIGHT. ANOTHER SURGE OF SHOWERS WILL BE APPROACHING THE CATSKILLS LATE TONIGHT. THIS WILL BE TIED TO A VORTICITY BUNDLE ASSOCIATED WITH AN UPPER LEVEL GYRE OVER THE GREAT LAKES. AND THESE SHOWERS WILL SLIDE ACROSS THE REGION MONDAY AS THE UPPER LEVEL SYSTEM MOVES EASTWARD AND A COOL POOL OF AIR ALOFT ENHANCES THE ATMOSPHERES INSTABILITY. THE BEST CHANCE OF SHOWERS MONDAY NIGHT WILL BE FROM SOUTHERN VERMONT AND THE NORTHERN BERKSHIRES NORTHWESTWARD INTO THE LAKE GEORGE-NORTHERN SARATOGA REGION. HOWEVER...THESE ARE MOST LIKELY TO OCCUR IN THE EVENING. TOWARD MIDNIGHT...THE ATMOSPHERE WILL DRY BRIEFLY IN ADVANCE OF AN APPROACHING COLD FRONT. THE MAXIMUM AND MINIMUM TEMPERATURE FORECASTS FOR THIS PERIOD WERE DERIVED FROM A MIX OF NUMERICAL FORECAST GUIDANCE. WE NOTED THAT THE CANADIAN REGIONAL MODELS HOURLY TEMPERATURE FORECASTS FOR MONDAY WERE MORE IN AGREEMENT WITH THE HIGHER VALUES OF THE AVIATION AND NESTED GRID FORECASTS. SO WE DID NOT BLEND THE LOWER NUMBERS FROM THE NORTH AMERICAN MESOSCALE FORECAST INTO THE MIX. && .LONG TERM /TUESDAY THROUGH SATURDAY/... THE AFOREMENTIONED APPROACHING COLD FRONT WILL MOVE ACROSS THE REGION BY TUESDAY NIGHT. THERE MAY BE SCATTERED SHOWERS WITH THIS FEATURE...BUT THEY ARE NOT EXPECTED TO BE HEAVY...UNLESS A LOW PRESSURE WAVE FORMS ON THE FRONT AS INDICATED BY THE NORTH AMERICAN MESOSCALE MODEL. THE AVIATION DOES NOT INDICATE THIS...HOWEVER. AND THE CANADIAN GLOBAL AND UNITED KINGDOM MODELS SUPPORT THE AVIATION. THE NORTH AMERICAN WAS SOMEWHAT FASTER THAN THE AVIATION OR CANADIAN GLOBAL MODEL IN BRINGING THE FRONT THROUGH THE COUNTY WARNING AREA. THE EUROPEAN MODEL SUGGESTS THAT THE COOLEST AIR WILL BE OVER THE REGION DURING THE MIDDLE OF THE WORK WEEK. AFTER THAT...A SLOW MODERATION IS FORECAST TO OCCUR. WE TWEAKED THE FORECAST PARAMETERS THROUGH WEDNESDAY USING THE LATEST AVAILABLE GUIDANCE FROM THE AVIATION MODEL. && .AVIATION... CONDITIONS WILL GENERALLY BE MVFR IN THE HUDSON AND HOUSATONIC VALLEYS AND MVFR TO IFR OVER THE HIGHER TERRAIN WITH WIDESPREAD LOW CLOUDS BETWEEN 1500 AND AROUND 3500 FEET MSL. VISIBILITY WILL GENERALLY BE 3 TO 5 MILES IN RAIN AND MIST. VISIBILITY WILL IMPROVE SOMEWHAT MID AFTERNOON AS THE STEADY RAIN ENDS BUT WILL DETERIORATE TO MVFR THIS EVENING AND TO IFR OVERNIGHT WITH FOG AND DRIZZLE. WINDS WILL BE EAST TO SOUTHEAST 6 TO 10 KNOTS TODAY. THERE MAY BE SOME IMPROVEMENT MONDAY AFTERNOON. && .FIRE WEATHER... THE TERM...WET FLAG DAY BEST DESCRIBES THE CONDITIONS FOR TODAY. A SOAKING RAIN WILL LEAVE AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL ACROSS MUCH OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. THE RAINFALL WILL BE MORE SPORADIC TONIGHT AND MONDAY...BUT SHOWERS WILL BE AROUND THROUGH MONDAY TO DAMPEN FUELS TO THE POINT WHERE THE THREAT OF IGNITION WILL BE NEARLY NIL. IT ALMOST GOES WITHOUT SAYING THAT THE MINIMUM RELATIVE HUMIDITY WILL BE AT LEAST 70 PERCENT...AND PROBABLY HIGHER THROUGH MONDAY. AND...THERE WONT BE MUCH WIND TO SPEAK OF...MAYBE 10 MILES AN HOUR OR SO IN THE HILLS AND MOUNTAINS...LOWER SPEEDS IN THE VALLEYS. && .HYDROLOGY... FLOWS ON SMALLER RIVERS IN THE ADIRONDACKS AND THE MOHAWK VALLEY HAVE INCREASED SIGNIFICANTLY AS A RESULT OF 1.5 TO 2 INCHES OF RAIN OVER THE REGION. THE ONLY GAGED SITE SHOWING ANY KIND OF TROUBLE SO FAR IS CANAJOHARIE CREEK WHICH WENT AN INCH OR TWO OVER ITS 6 FOOT FLOOD STAGE. AT THAT LEVEL THE FLOODING IS JUST A NUISANCE AND NOT SERIOUS SO AN URBAN AND SMALL STREAM ADVISORY WAS ISSUED FOR FULTON AND MONTGOMERY COUNTIES SATURDAY EVENING. A FEW MINOR FORECAST ADJUSTMENTS WERE MADE MOSTLY DUE TO TIMING. SO FAR THE HEAVY PRECIPITATION HAS STAYED WEST OF OUR NEW ENGLAND ZONES BUT THE PRECIPITATION AREA IS GRADUALLY SHIFTING EASTWARD SO THE HOUSATONIC MAY NOT YET BE COMPLETELY OUT OF THE WOODS. SINCE ANTECEDENT GROUND CONDITIONS WERE SO DRY...A GOOD PORTION OF THE RAIN IS SOAKING INTO THE GROUND. ASIDE FROM THE MOHAWK VALLEY AND WESTERN ADIRONDACKS...NO FLOODING IS ANTICIPATED AT THIS TIME. THE ONLY MAIN STEM RIVERS THAT MIGHT TURN UP TO BE PROBLEMS COULD BE THE MOHAWK AT UTICA OR THE SACANDAGA ABOVE SACANDAGA RESERVOIR. FOR THE MOST PART THIS WILL END UP BEING A BENEFICIAL SOAKING RAINFALL FOR MOST LOCATIONS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM...HEMMERICH LONG TERM...HEMMERICH AVIATION...KILPATRICK FIRE WEATHER...HEMMERICH HYDROLOGY...KILPATRICK
Hazardous weather outlook, Apr 23, 4:14 AM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 414 AM EDT SUN APR 23 2006 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 414 AM EDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT RAIN WILL BE HEAVY AT TIMES TODAY AND WILL TOTAL FROM 1 TO 2 INCHES FROM THE HUDSON VALLEY INTO WESTERN NEW ENGLAND. LESS RAINFALL...PERHAPS HALF AN INCH WILL OCCUR IN THE WESTERN ADIRONDACKS AND WESTERN MOHAWK VALLEY. THE RAIN WILL BECOME MORE SHOWERY AND LESS WIDESPREAD BY EARLY THIS EVENING. THERE WILL BE SHOWERS TONIGHT. THEY WILL BECOME LESS WIDESPREAD BY MIDNIGHT...AND RAINFALL WILL LIKELY BE LESS THAN A QUARTER OF AN INCH TONIGHT. THE RAIN WILL BRING SOME RIVERS AND STREAMS CLOSE TO BANK FULL...BUT NO FLOODING ON RIVERS IS LIKELY. HOWEVER...THERE MAY BE LOCAL FLOODING OF LOW LYING...POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...REPORTS OF RAINFALL IN EXCESS OF AN INCH WOULD BE APPRECIATED BY THE NATIONAL WEATHER SERVICE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.